Lightning, York
- When
- June 29, 3:30 AM EST
- Where
- York County, Limerick
- Property damage
- $55,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.429, -70.670 (the zone’s center; the record gives no point)
Lightning struck and ignited fires in several structures in the town of Limerick. In one instance, lightning was believed to have entered the home through the power lines and set a fire in the utility room; the two-story structure suffered heavy smoke and water damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Lightning struck and ignited fires in several structures in the town of Limerick. In one instance, lightning was believed to have entered the home through the power lines and set a fire in the utility room; the two-story structure suffered heavy smoke and water damage. Elsewhere in the town, lightning also caused a fire in a shed. In another instance, lightning blew a hole in the floor of a residence.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 29, 2:08 AM EST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 308 AM EDT WED JUN 29 2005 .SHORT TERM (TODAY THROUGH TONIGHT)...REMAINS OF SUBTROPICAL SYSTEM HAVE SHIFTED EAST OVERNIGHT...WITH CONDITIONS STABILIZING BEHIND LOW. FLOW WILL BECOME MORE WSW THIS MORNING WHICH WILL ALLOW STRATUS AND FOG TO LIFT THIS MORNING. PLENTY OF LOW LEVEL MOISTURE IN PLACE AND VERY WARM AIR IN PLACE. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF APPROACHING COLD FRONT OVER THE SAINT LAWRENCE RIVER VALLEY. ISOLATED STORMS MAY APPROACH SEVERE LIMITS IN AGREEMENT WITH SPC. WITH TROPICAL AIR IN PLACE...VERY HEAVY RAIN WILL ACCOMPANY A FEW STORMS AS WELL. LOCALLY...HYDRO SITUATION WILL HAVE TO BE WATCHED FOR HEAVY RAINFALL IN SMALL RIVER AND STREAM BASINS. HIGHEST POPS FORECAST IN THE MOUNTAINS THIS MORNING...THEN SHIFT S LATER TODAY. FORECAST MAX TEMPS MAINLY BETWEEN 80 AND 85 DEGREES (EXCEPT THE MIDCOAST). WOULD GO HIGHER...BUT THERE WILL BE PLENTY OF CLOUDS/PATCHY FOG TODAY. DEWPOINTS UNCOMFORTABLE TODAY...NEAR 70F. FRONT SLOWLY SAGS SOUTH TONIGHT...REACHING SOUTHERNMOST PORTIONS OF THE FORECAST AREA BY EARLY THURSDAY MORNING. THEREFORE...POPS WILL GRADUALLY DECREASE OVERNIGHT FROM NW TO SE WITH TIME. WNA...WILL GO SLIGHTLY BELOW WNA SEA HEIGHT FORECAST THROUGH TONIGHT. && .LONG TERM (THURSDAY THROUGH TUESDAY)...WEAK FRONT WILL REMAIN ACROSS SOUTHERN PART OF FORECAST AREA THURSDAY MORNING...THEN LIFT NORTH LATE IN THE DAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THURSDAY...ESPECIALLY ALONG FRONTAL BOUNDARY. SCATTERED SHOWERS WILL CONTINUE THROUGH FRIDAY NIGHT AS MOIST UNSTABLE AIR REMIANS ACROSS AREA. COLD FRONT CROSSES AREA FRIDAY NIGHT AND SHOULD BE OFFSHORE BY SATURDAY MORNING. ANY MORNING CLOUDS ALONG COAST EARLY SAT SHOULD CLEAR OUT QUICKLY. UPPER TROUGH COULD TRIGGER WIDELY SCATTERED SHOWERS/TSTMS MTNS/FOOTHILLS SAT AFTERNOON...BUT FOR NOW WILL LEAVE OUT OF FCST. NICE SUMMER WX WILL CONTINUE THROUGH WEEKEND AS HIGH PRES CRESTS OVER AREA...THEN MOVES OFF COAST SUN NIGHT...WITH GRADUALLY WARMING TEMPS AND HIGHER HUMIDITY MON AND TUE. AN APPROACHING FRONT WILL BRING THREAT OF SHOWERS TUE AFTERNOON. && .AVIATION...POCKETS OF LIFT CONDITIONS GRADUALLY LIFTING TO MAINLY VFR CONDITIONS BY MID MORNING. SOME IFR/MVFR CONDITIONS IN CONVECTION...MAINLY THIS AFTERNOON AND EVENING. WINDS MAY BE GUSTY IN ANY STRONGER STORMS. && .MARINE...WILL INCREASE WIND FORECAST INTO THE 15 TO 20 KT RANGE TODAY AND TONIGHT. SW FLOW MAY ALLOW SEAS TO TOUCH 5 FEET OVERNIGHT...BUT FOR NOW...NO FLAGS IN PLACE. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 506 AM EDT TUE JUN 28 2005 ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-290905- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA OUT 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 506 AM EDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Portland,ME radar (KGYX), 61 km away, was scanning. The volume nearest the first event began at 08:30 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2005Every state in 2005This day in weather historyWarnings in Maine, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458033.